Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Deforming homotopy equivalences to homeomorphisms in aspherical manifolds


Authors: P. E. Conner and Frank Raymond
Journal: Bull. Amer. Math. Soc. 83 (1977), 36-85
MSC (1970): Primary 57-02, 57A10, 57A15, 57D50, 57E05, 57E10, 57E15, 57E30, 55F55, 55F65, 55C35, 22E40, 18H10, 20E40, 20J05, 20H15
DOI: https://doi.org/10.1090/S0002-9904-1977-14179-7
MathSciNet review: 0467777
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. Robert Bieri, Gruppen mit Poincaré-Dualität, Comment. Math. Helv. 47 (1972), 373-396. MR 352290
  • 2. Robert Bieri and Beno Eckman, Groups with homological duality generalizing Poincaré duality, Invent. Math. 20 (1973), 103-124. MR 49 #5204. MR 340449
  • 3. Robert Bieri and Beno Eckman, Finiteness properties of duality groups, Comment. Math. Helv. 49 (1974), 74-83. MR 49 #5205. MR 340450
  • 4. R. L. Bishop and B. O'Neill, Manifolds of negative curvature, Trans. Amer. Math. Soc. 145 (1969), 1-49. MR 40 #4891. MR 251664
  • 5. Edward M. Bloomberg, Manifolds with no periodic homeomorphisms, Trans. Amer. Math. Soc. 202 (1975), 67-78. MR 358842
  • 6. A. Borel, Seminar on transformation groups, Ann. of Math. Studies, no. 46, Princeton Univ. Press, Princeton, N. J., 1960. MR 22 #7129. MR 116341
  • 7. Kenneth S. Brown, Euler characteristics of discrete groups and G-spaces, Invent. Math. 27 (1974), 229-264. MR 385007
  • 8. J. B. Carrell, Holomorphically injective complex toral actions, Proc. Second Conference on Compact Transformation Groups, Part II, Lecture Notes in Math., vol. 299, Springer-Verlag, New York, 1972, pp. 205-236. MR 590935
  • 9. L. S. Charlap and A. T. Vasquez, Compact flat Riemannian manifolds. III: The group of affinities, Amer. J. Math. 95 (1973), 471-494. MR 336658
  • 10. P. E. Conner, Differentiable periodic maps, rev. ed., Ergebnisse der Mathematik und ihrer Grenzgebiete, Springer-Verlag, Berlin and New York (in preparation). MR 548463
  • 11. P. E. Conner and Frank Raymond, Actions of compact Lie groups on aspherical manifolds, Topology of Manifolds (Proc. Inst., Univ. of Georgia, Athens, Ga., 1969), Markham, Chicago, III., 1970, pp. 227-264. MR 42 #6839. MR 271958
  • 12. P. E. Conner and Frank Raymond, Injective actions of toral groups, Topology 10 (1971), 283-296. MR 43 #6937. MR 281218
  • 13. P. E. Conner and Frank Raymond, Realizing finite groups of homeomorphisms from homotopy classes of self-homotopyequivalences, Manifolds-Tokyo 1973, edited by Akio Hattori, Univ. of Tokyo Press, Tokyo, 1975, pp. 231-238. MR 368045
  • 14. P. E. Conner and Frank Raymond, Holomorphic Seifert fiberings, Proc. Second Conference on Compact Transformation Groups, Part II, Lecture Notes in Math., vol. 299, Springer-Verlag, New York, 1972, pp. 124-204. MR 590802
  • 15. P. E. Conner and Frank Raymond, Derived actions, Proc. Second Conference on Compact Transformation Groups, Part II, Lecture Notes in Math., vol. 299, Springer-Verlag, New York, 1972, pp. 237-310. MR 646080
  • 16. P. E. Conner and Frank Raymond, Injective actions of the toral groups. II, Proc. Second Conference on Compact Transformation Groups, Part II, Lecture Notes in Math., vol. 299, Springer-Verlag, New York, 1972, pp. 109-123. MR 646079
  • 17. P. E. Conner and Frank Raymond, Manifolds with few periodic homeomorphisms, Proc. Second Conference on Compact Transformation Groups, Part II, Lecture Notes in Math., vol. 299, Springer-Verlag, New York, 1972, pp. 1-75. MR 358835
  • 18. P. E. Conner, Frank Raymond and Peter Weinberger, Manifolds with no periodic maps, Proc. Second Conference on Compact Transformation Groups, Part II, Lecture Notes in Math., vol. 299, Springer-Verlag, New York, 1972, pp. 81-108. MR 358836
  • 19. Samuel Eilenberg and Tudor Ganea, On the Lusternik-Schnirelmann category of abstract groups, Ann. of Math. (2) 65 (1957), 517-518. MR 19, 52. MR 85510
  • 20. D. H. Gottlieb, A certain subgroup of the fundamental group, Amer. J. Math. 87 (1965), 840-856. MR 32 #6454. MR 189027
  • 21. Olof Hanner, Some theorems on absolute neighborhood retracts, Ark. Mat. 1 (1951), 389-408. MR 13, 266. MR 43459
  • 22. H. Holmann, Seifertsche Faserräume, Math. Ann. 157 (1964), 138-166. MR 30 #587. MR 113241
  • 23. S. T. Hu, Homotopy theory, Pure and Appl. Math., vol. 8, Academic Press, New York, 1959. MR 21 #5186. MR 106454
  • 24. F. E. A. Johnson, Manifolds of homotopy type K(π, 1). I, Proc. Cambridge Philos. Soc. 70 (1971), 387-393. MR 44 #7542.
  • 25. F. E. A. Johnson, On the first end invariants of an exact sequence, Matematika 22 (1975), 60—70.
  • 26. F. E. A. Johnson, On a conjecture of C. T. C. Wall (to appear).
  • 27. F. E. A. Johnson and C. T. C. Wall, On groups satisfying Poincaré duality, Ann. of Math. (2) 96 (1972), 592-598. MR 47 #358. MR 311796
  • 28. K. Kodaira, Compact complex analytic surfaces. I, Ann. of Math. (2) 71 (1960), 111-152. MR 24 #A2396. MR 132556
  • 29. H. Blaine Lawson, Jr. and Shing Tung Yau, Compact manifolds of nonpositive curvature, J. Differential Geometry 7 (1972), 211-228. MR 48 # 12402. MR 334083
  • 30. Ronnie Lee and Frank Raymond, Manifolds covered by Euclidean space, Topology 14 (1975), 49-58. MR 365581
  • 31. A. M. Macbeath, Geometrical realization of isomorphisms between plane groups, Bull. Amer. Math. Soc. 71 (1965), 629-630. MR 31 # 1374. MR 177110
  • 32. Saunders Mac Lane, Homology, Die Grundlehren der math. Wissenschaften, Band 114, Academic Press, New York; Springer-Verlag, Berlin, 1963. MR 28 # 122. MR 170925
  • 33. Y. Matsushima, Holomorphic vector fields and the first Chern class of a Hodge manifold, J. Differential Geometry 3 (1969), 477-480. MR 42 #8431. MR 273553
  • 34. G. D. Mostow, Strong rigidity of locally symmetric spaces, Ann. of Math. Studies, no. 78, Princeton Univ. Press, Princeton, N. J., 1973. MR 385004
  • 35. Paik Kee Kim and Jeffrey L. Tollefson, Splitting the PL involutions on non-prime 3 -manifolds (to appear).
  • 36. M. S. Raghunathan, Discrete subgroups of Lie groups, Ergebinesse der Mathematik und ihrer Grenzgebiete, Band 68 Springer-Verlag, New York, 1972. MR 507234
  • 37. Frank Raymond and Leonard Scott, The failure of Nielsen's theorem in higher dimensions, Arch. Math, (to appear).
  • 38. Frank Raymond and Jeffrey L. Tollefson, Closed 3 -manifolds with no periodic maps, Trans. Amer. Math. Soc. 221 (1976), 403-418. MR 415620
  • 39. H. Seifert, Topologie drei-dimensionaler gefaserter Räume, Acta. Math. 60 (1933), 147-238. MR 1555366
  • 40. Jean-Pierre Serre, Cohomologie des groupes discrets. Prospects in Math., Ann. of Math. Studies, no. 70, Princeton Univ. Press, Princeton, N. J., 1971, pp. 77-170. MR 385006
  • 41. John Stallings, The piecewise-linear structure of Euclidean space, Proc. Cambridge Philos. Soc. 58 (1962), 481-488. MR 26 #6945. MR 149457
  • 42. John Stallings, Centerless groups-an algebraic formulation of Gottlieb's theorem, Topology 4 (1965), 129-134. MR 34 #2666. MR 202807
  • 43. Friedhelm Waldhausen, On irreducible 3-manifolds which are sufficiently large, Ann. of Math. (2) 87 (1968), 56-88. MR 36 #7146. MR 224099
  • 44. C. T. C. Wall, The topological space-form problems, Topology of Manifolds (Proc. Inst., Univ. of Georgia, Athens, Ga., 1969), Markham, Chicago, Ill., 1970, pp. 319-331. MR 43 #5540. MR 279819
  • 45. Joseph A. Wolf, Spaces of constant curvature, 2nd ed., Department of Mathematics, University of California, Berkeley, Calif., 1972. MR 49 #7957. MR 343213
  • 46. H. Zieschang, On toric fibering over surfaces, Mat. Zametki 5 (1969), 569-576 = Math. Notes 5 (1969), 341-345. MR 40 #2085. MR 248835
  • 47. H. Zieschang, On extensions of fundamental groups of surfaces and related groups, Bull. Amer. Math. Soc. 77 (1971), 1116-1119; Addendum, ibid. 80 (1974), 366-367. MR 44 #4098. MR 286891

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1970): 57-02, 57A10, 57A15, 57D50, 57E05, 57E10, 57E15, 57E30, 55F55, 55F65, 55C35, 22E40, 18H10, 20E40, 20J05, 20H15

Retrieve articles in all journals with MSC (1970): 57-02, 57A10, 57A15, 57D50, 57E05, 57E10, 57E15, 57E30, 55F55, 55F65, 55C35, 22E40, 18H10, 20E40, 20J05, 20H15


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1977-14179-7

American Mathematical Society